Alert archive / Arkansas / Frost Advisories in 2021
Frost Advisory 4, NWS Little Rock, AR
NWS Little Rock, AR issued this frost advisory at Nov 3, 2021, 7:56 PM CDT for 13 counties in Arkansas. It took effect at Nov 4, 2021, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2021, 7:56 PM CDT (00:56 UTC)
- In effect from
- Nov 4, 2021, 1:00 AM CDT
- Expired
- Nov 4, 2021, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Little Rock, AR
Counties Arkansas County, AR, Conway County, AR, Faulkner County, AR, Garland County, AR, Grant County, AR, Hot Spring County, AR, Jefferson County, AR, Lonoke County, AR, Monroe County, AR, Perry County, AR, Prairie County, AR, Pulaski County, AR, Saline County, AR
The radar
The Little Rock radar (KLZK), 18 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.9 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
689 WWUS74 KLZK 040056 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 756 PM CDT Wed Nov 3 2021 ARZ003>008-012>017-021>025-030-033-034-037-038-040-041-041500- /O.CON.KLZK.FZ.W.0005.211104T0600Z-211104T1400Z/ /O.CON.KLZK.FZ.W.0006.211105T0600Z-211105T1400Z/ Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-White-Woodruff-Scott-Yell-Polk-Montgomery- Including the cities of Harrison, Bull Shoals, Flippin, Yellville, Summit, Mountain Home, Cherokee Village, Mammoth Spring, Cave City, Ash Flat, Hardy, Attica, Pocahontas, Jasper, Western Grove, Marshall, Leslie, Mountain View, Horseshoe Bend, Melbourne, Calico Rock, Oxford, Batesville, Walnut Ridge, Hoxie, Clarksville, Russellville, Fairfield Bay, Clinton, Heber Springs, Newport, Booneville, Paris, Searcy, Beebe, Augusta, McCrory, Cotton Plant, Waldron, Dardanelle, Danville, Ola, Mena, Mount Ida, and Norman 756 PM CDT Wed Nov 3 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... * WHAT: Sub-freezing temperatures are likely both Thursday and Friday mornings. * WHERE: Portions of central, eastern, north central and western Arkansas. * WHEN: Late tonight through Thursday morning, and again late Thursday night through Friday morning. * IMPACTS: Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ARZ031-032-039-045>047-041500- /O.UPG.KLZK.FZ.A.0005.211104T0600Z-211104T1400Z/ /O.NEW.KLZK.FR.Y.0004.211104T0600Z-211104T1400Z/ /O.CON.KLZK.FZ.A.0006.211105T0600Z-211105T1400Z/ Conway-Faulkner-Perry-Lonoke-Prairie-Monroe- Including the cities of Morrilton, Conway, Perryville, Cabot, Lonoke, Des Arc, Hazen, De Valls Bluff, Brinkley, and Clarendon 756 PM CDT Wed Nov 3 2021 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... * WHAT: For the Frost Advisory, Frost is possible for tonight into Thursday morning. For the Freeze Watch, sub-freezing temperatures are possible Thursday night into Friday morning. * WHERE: Conway, Faulkner, Perry, Lonoke, Prairie and Monroe Counties. * WHEN: For the Frost Advisory, late tonight through Thursday morning. For the Freeze Watch, from late Thursday night through Friday morning. * IMPACTS: Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ARZ042>044-054>057-041500- /O.NEW.KLZK.FR.Y.0004.211104T0600Z-211104T1400Z/ /O.CON.KLZK.FZ.A.0006.211105T0600Z-211105T1400Z/ Garland-Saline-Pulaski-Hot Spring-Grant-Jefferson-Arkansas- Including the cities of Hot Springs, Benton, Bryant, Little Rock, North Little Rock, Malvern, Sheridan, Pine Bluff, Stuttgart, and De Witt 756 PM CDT Wed Nov 3 2021 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... * WHAT: For the Frost Advisory, Frost is possible for tonight into Thursday morning. For the Freeze Watch, sub-freezing temperatures are possible Thursday night into Friday morning. * WHERE...Garland, Saline, Pulaski, Hot Spring, Grant, Jefferson and Arkansas Counties. * WHEN: For the Frost Advisory, late tonight through Thursday morning. For the Freeze Watch, from late Thursday night through Friday morning. * IMPACTS: Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ARZ052-053-062>064-041500- /O.CON.KLZK.FZ.A.0006.211105T0600Z-211105T1400Z/ Pike-Clark-Dallas-Cleveland-Lincoln- Including the cities of Murfreesboro, Glenwood, Arkadelphia, Fordyce, Rison, Kingsland, Star City, and Gould 756 PM CDT Wed Nov 3 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... * WHAT: Sub-freezing temperatures possible. * WHERE: Lincoln, Cleveland, Dallas, Clark and Pike Counties. * WHEN: From late Thursday night through Friday morning. * IMPACTS: Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
1 follow-up statement
522 WWUS74 KLZK 040912 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 412 AM CDT Thu Nov 4 2021 ARZ031-032-039-042>047-054>057-050000- /O.UPG.KLZK.FZ.A.0006.211105T0600Z-211105T1400Z/ /O.EXA.KLZK.FZ.W.0006.211105T0600Z-211105T1400Z/ /O.CON.KLZK.FR.Y.0004.000000T0000Z-211104T1400Z/ Conway-Faulkner-Perry-Garland-Saline-Pulaski-Lonoke-Prairie- Monroe-Hot Spring-Grant-Jefferson-Arkansas- Including the cities of Morrilton, Conway, Perryville, Hot Springs, Benton, Bryant, Little Rock, North Little Rock, Cabot, Lonoke, Des Arc, Hazen, De Valls Bluff, Brinkley, Clarendon, Malvern, Sheridan, Pine Bluff, Stuttgart, and De Witt 412 AM CDT Thu Nov 4 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... * WHAT: For the Frost Advisory, frost is possible early this morning. For the Freeze Warning, sub-freezing temperatures are expected in many areas tonight into Friday morning. * WHERE: Conway, Faulkner, Perry, Garland, Saline, Pulaski, Lonoke, Prairie, Monroe, Hot Spring, Grant, Jefferson and Arkansas Counties. * WHEN: For the Frost Advisory, through 9 AM CDT this morning. For the Freeze Warning, from late tonight through Friday morning. * IMPACTS: Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ARZ052-053-062>064-050000- /O.UPG.KLZK.FZ.A.0006.211105T0600Z-211105T1400Z/ /O.EXA.KLZK.FZ.W.0006.211105T0600Z-211105T1400Z/ Pike-Clark-Dallas-Cleveland-Lincoln- Including the cities of Murfreesboro, Glenwood, Arkadelphia, Fordyce, Rison, Kingsland, Star City, and Gould 412 AM CDT Thu Nov 4 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures are likely Friday morning. * WHERE: Lincoln, Cleveland, Dallas, Clark and Pike Counties. * WHEN: From late tonight through Friday morning. * IMPACTS: Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ARZ003>008-012>017-021>025-030-033-034-037-038-040-041-050000- /O.CON.KLZK.FZ.W.0005.000000T0000Z-211104T1400Z/ /O.CON.KLZK.FZ.W.0006.211105T0600Z-211105T1400Z/ Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-White-Woodruff-Scott-Yell-Polk-Montgomery- Including the cities of Harrison, Bull Shoals, Flippin, Yellville, Summit, Mountain Home, Cherokee Village, Mammoth Spring, Cave City, Ash Flat, Hardy, Attica, Pocahontas, Jasper, Western Grove, Marshall, Leslie, Mountain View, Horseshoe Bend, Melbourne, Calico Rock, Oxford, Batesville, Walnut Ridge, Hoxie, Clarksville, Russellville, Fairfield Bay, Clinton, Heber Springs, Newport, Booneville, Paris, Searcy, Beebe, Augusta, McCrory, Cotton Plant, Waldron, Dardanelle, Danville, Ola, Mena, Mount Ida, and Norman 412 AM CDT Thu Nov 4 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... * WHAT: Sub-freezing temperatures are likely this morning and again Friday morning. * WHERE: Portions of central, eastern, north central and western Arkansas. * WHEN: Until 9 AM CDT this morning, and again late tonight through Friday morning. * IMPACTS: Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing.From 1 AM to 9 AM CDT Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ARZ065>069-050000- /O.NEW.KLZK.FR.Y.0005.211105T0600Z-211105T1400Z/ Desha-Ouachita-Calhoun-Bradley-Drew- Including the cities of Dumas, McGehee, Camden, Hampton, Thornton, Warren, and Monticello 412 AM CDT Thu Nov 4 2021 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Desha, Ouachita, Calhoun, Bradley and Drew Counties. * WHEN...Later tonight through Friday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ 44
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this frost advisory went out at Nov 3, 5:46 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Nov 3, 5:46 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 546 PM CDT Wed Nov 3 2021 .DISCUSSION... Updated to include the 00Z aviation discussion below... && .AVIATION... Most precip has ended across the area early this evening...with maybe some patchy DZ possible across the SRN portion of the state this evening. Otherwise...expect dominant VFR conditions to be seen through this TAF period. && .PREV DISCUSSION...(ISSUED 155 PM CDT Wed Nov 3 2021) SHORT TERM...Today Through Friday Early afternoon radar imagery showed the backside of light precip/drizzle pushing through Cntrl AR towards the MS River. Over Nrn portions of the state, clearing in the stratus deck has resulted in some sunshine which is expected to continue expanding Swrd through the late afternoon. Skies will clear overnight as high pressure settles into the region. Winds will relax, becoming light/variable. With highs today only expected to climb into the mid 40s, it will not take much cooling overnight to get lows well into the 30s. A freeze warning was already in effect for Nrn sections of the state and has been expanded SW into the Ouachitas and SE into the N-Cntrl AR with this forecast update. Additionally, freeze warnings and freeze watches are up for Friday morning as well. The freeze warnings will cover the same areas both mornings. This double up approach is to account for isolated locations not reaching the freezing point on Thursday morning. The freeze watch portion will be expanded Swrd to capture possible colder temperatures on Friday morning. Even outside of the freeze watch/warning areas, frost will be possible. This could potentially damage or kill sensitive vegetation. Plants that are susceptible to the cold should be brought indoors or covered up. Over the valley locations of Nrn AR, temps in the upper 20s are possible. Skies will remain clear through the period as high pressure slowly working to the E, afternoon highs slowly moderate into the 50s on Thursday and the 50s to near 60 on Friday. Winds will be out of the E/NE at around 5 to 10 mph during the afternoons. Quiet weather will continue into the long term period. LONG TERM...Friday Night Through Wednesday The long term PD looks to begin w/ split H500 flow over the CONUS, w/ a perturbed Polar Jet extending across the Nrn US. A detached shortwave trof is progged over the S/ERn US on Friday, underneath modest Great Lakes upper ridging. At the sfc, the S/Wrn nose of remaining high pressure wl be seen over N/Ern AR, and Sat morning, wl provide the last shot of sub-40F air through at least the remainder of the long term fcst. Additionally, Sat morning may be the last occurrence (for the time being) of frost for portions of the FA, however freezes and frosts are lkly to have already occurred at most locations the previous few mornings leading up to Sat. Over the course of the weekend, a pattern change is anticipated as sfc high pressure shifts E/wrd over the Appalachians, allowing for Srly sfc winds to return to the region. Aloft, the aforementioned detached shortwave wl make its departure as ridging over the Cntrl/Srn US amplifies. Under significant subsidence, have left out any mention of PoPs through the weekend and into early next week, w/ daily temp trends steadily increasing to near normal/slightly above normal values. Mon through Tues, H500 ridging is progged to weaken over the region as a very perturbed flow pattern unfolds across the CONUS. Current guidance suggests multiple waves progressing across the region, and Chc PoPs entering the FA again by Wed morning. Of most interest, is a deepening shortwave progged to move across the Srn Plains late Wed night, and eject over the Natural State overnight Wed/early Thurs morning. Given the strong tropospheric dynamics associated w/ this system, and modest seasonal moisture content (fcst Td's in the mid- 50s), widespread rain and possibly some thunderstorms are anticipated along a strong cold frnt, progged to move across the state during the aforementioned time PD. Long range guidance is in decent agreement as far as trends and evolution of features, however this system is on the far end of the long term PD, and some fcst changes (timing/intensity) should be expected as it progresses towards the short term timeframe. && .LZK Watches/Warnings/Advisories... Freeze Warning from 1 AM to 9 AM CDT Thursday FOR Baxter-Boone- Cleburne-Fulton-Independence-Izard-Jackson-Johnson-Lawrence- Logan-Marion-Montgomery-Newton-Polk-Pope-Randolph-Scott-Searcy- Sharp-Stone-Van Buren-White-Woodruff-Yell. Freeze Warning from 1 AM to 9 AM CDT Friday FOR Baxter-Boone- Cleburne-Fulton-Independence-Izard-Jackson-Johnson-Lawrence- Logan-Marion-Montgomery-Newton-Polk-Pope-Randolph-Scott-Searcy- Sharp-Stone-Van Buren-White-Woodruff-Yell. Freeze Watch from 1 AM CDT Thursday through Thursday morning FOR Conway-Faulkner-Lonoke-Monroe-Perry-Prairie. Freeze Watch from late Thursday night through Friday morning FOR Arkansas-Clark-Cleveland-Conway-Dallas-Faulkner-Garland-Grant- Hot Spring-Jefferson-Lincoln-Lonoke-Monroe-Perry-Pike-Prairie- Pulaski-Saline. && Aviation...62
Hazardous weather outlook, Nov 3, 2:05 PM CDT, 5 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 205 PM CDT Wed Nov 3 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-041000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 205 PM CDT Wed Nov 3 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Tonight Clearing skies tonight will lead to the first freeze of the season over the north and west portions of Arkansas. Patchy frost will be possible over portions of central Arkansas. Plants that are susceptible to frost/freeze damage should be brought indoors or covered up. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Early morning lows at, near, or below the freezing mark will continue through at least Friday morning for portions of northern and central Arkansas, as well as in the higher terrain. Freezes are likely and should be anticipated through the end of the week, and precautions to protect temperature sensitive/outdoor interests should be taken accordingly. Over the weekend, temperatures will begin to moderate, and above freezing morning low temperatures are expected to resume, with dry weather ensuing, and no hazardous weather anticipated. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 70/232
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 4:12 AM CDT | Frost Advisory | LZK | Bradley, Calhoun, Desha, Drew, Ouachita | 29 hr |
Nearby
Frost Advisories in Arkansas, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.